MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE PS FEM LT SZ 6 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US ATTUNE PS FEM LT SZ 6 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150410106
Medical Device Problem Codes Device Damaged Prior to Use (2284); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the femur implant wrap came with a hole.Although the outer wrapper was intact with the unscathed plastic seal, when implant was opened and delivered it was noticed that the first wrapper (second packaging) had a hole.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the femur implant wrap came with a hole.Although the outer wrapper was intact with the unscathed plastic seal, when i opened it and delivered the implant, i realized that the first wrapper (second packaging) had a hole.The product was not returned to j&j medtech orthopaedics; however, a photo was provided for review.See attachment img 20250523 183400.Jpg the photo investigation revealed that the tyvek pouch of the blister had a hole on the bottom left section.The condition of the implant cannot be observed.Furthermore, due to the damage observed it is reasonable to suspect that the seal between the blister and the tyvek lid was breached thus compromising the sterility of the product inside.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.A definitive cause cannot be established based on the available information and evidence provided, as the issue appears to be multifactorial.Various factors, such as transport, storage conditions, may have contributed to the observed condition.However, without concrete evidence or further information, it is not possible to determine a root cause.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fem lt sz 6 cem would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, h4.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the femur implant wrap came with a hole.Although the outer wrapper was intact with the unscathed plastic seal, when i opened it and delivered the implant, i realized that the first wrapper (second packaging) had a hole.The product was not returned to depuy synthes, however a photo was provided for review.(b)(4).The photo investigation revealed that the tyvek pouch of the blister had a hole on the bottom left section.The condition of the implant cannot be observed.Furthermore, due to the damage observed it is reasonable to suspect that the seal between the blister and the tyvek lid was breached thus compromising the sterility of the product inside.A manufacturing record evaluation was performed for the finished device [150410106 /(b)(6)] number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.A definitive cause cannot be established based on the available information and evidence provided, as the issue appears to be multifactorial.Various factors, such as transport, storage conditions, may have contributed to the observed condition.However, without concrete evidence or further information, it is not possible to determine a root cause.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fem lt sz 6 cem would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [150410106 /(b)(6)] number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the femur implant wrap came with a hole.Although the outer wrapper was intact with the unscathed plastic seal, when i opened it and delivered the implant, i realized that the first wrapper (second packaging) had a hole.The product was returned to depuy synthes for evaluation.The complaint unit was forwarded to the manufacturing site depuy cork.On examination of the returned complaint unit, it was found/observed that although the initial complaint description indicated only a single hole in the inner sterile wrap, physical inspection revealed additional unreported damage, including a hole in the outer package and a second hole in the inner package.As these defects were not included in the original complaint and therefore fell outside the defined investigation scope, they were assessed as post-report transportation-related damage.From review of the returned complaint unit, there was an impact to sterility as the hole perforated through the sterile barrier.However, there is no patient risk as the unit was not implanted.A manufacturing record evaluation was performed for the finished device [150410106 /3945657] number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.A definitive cause cannot be established based on the available information and evidence provided, as the issue appears to be multifactorial.Various factors, such as transport, storage conditions, may have contributed to the observed condition.However, without concrete evidence or further information, it is not possible to determine a root cause.The overall complaint was confirmed as the observed condition of the attune ps fem lt sz 6 cem would have contributed to the complained issue.However, there is no evidence that the complaint failure mode occurred under the control of depuy cork, and there is no assignable cause which can be attributable to depuy cork operations.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [150410106 /3945657] number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.Corrected: h3.

Brand Name
ATTUNE PS FEM LT SZ 6 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22282423
Report Number1818910-2025-09977
Device Sequence Number21051751
Product Code JWH
UDI-Device Identifier10603295041634
UDI-Public(01)10603295041634(10)3945657
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150410106
Device Lot Number3945657
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/25/2025
07/07/2025
10/21/2025
03/12/2026
03/12/2026
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date06/30/2025
07/08/2025
10/22/2025
03/12/2026
03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown